Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 409, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 23, 2000, 4:20 PM CDT for Baxter County, Stone County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 23, 2000, 4:20 PM CDT (21:20 UTC)
- Expired
- Aug 23, 2000, 5:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Baxter County, AR, Stone County, AR
The radar
The Little Rock radar (KLZK), 131 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 233 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 2079 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 232121 SVRLIT ARC005-137-232200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 420 PM CDT WED AUG 23 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN STONE COUNTY IN NORTH CENTRAL ARKANSAS SOUTHERN BAXTER COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 500 PM CDT * AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTH OF NORFORK...OR ABOUT 6 MILES WEST OF CALICO ROCK...MOVING VERY SLOWLY SOUTHEAST. THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3582 9235 3586 9209 3627 9221 3629 9246 16/29
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:15 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 23, 3:15 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 315 PM CDT WED AUG 23 2000 FORECAST CONCERNS: TEMPERATURES AND RAIN CHANCES THUNDERSTORMS HAVE ONCE AGAIN DEVELOPED OVER PARTS OF AR THIS AFTERNOON. MAIN ACTION RIGHT NOW IS OVER THE NRN COUNTIES. SURFACE DATA SHOWS A WEAK AREA OF CONVERGENCE ACROSS THAT AREA. OTHERWISE... ANOTHER VERY HOT DAY WITH TEMPS RUNNING WELL IN THE 90S TO AROUND 100. MODELS SHOWING SOME MINOR CHANGES IN THE UPPER FLOW THIS PERIOD. UPPER HIGH CENTERED OVER THE MID-SOUTH IS PROGGED TO SHIFT WWD... ALLOWING UPPER FLOW TO BECOME MORE NWLY ACROSS THE AREA THRU 48 HOURS. THIS WILL ALLOW A SURFACE BOUNDARY...NOW OVER NRN MO...TO PUSH SLOWLY SWD...CLOSER TO NERN AR/SERN MO BY FRIDAY. EXPECT CURRENT CONVECTION TO WEAKEN AROUND SUNSET THIS EVENING. THE MODELS ARE INDICATING THAT A COMPLEX OF STORMS IS EXPECTED TO FIRE OVER NRN MO TONIGHT AND THEN TRACK SEWD. SOME CLOUD DEBRIS FROM THIS SYSTEM COULD AFFECT MY NRN ZONES ON THURSDAY...HOLDING TEMPERATURES DOWN A FEW DEGREES. ALSO...COULD SEE OUTFLOW BOUNDARY WORK INTO NORTH AR ON THURSDAY AS WELL...AIDING IN MORE CONVECTIVE DEVELOPMENT. OTHERWISE...EXPECT A CONTINUATION OF THE HOT WEATHER. WILL EXTEND HEAT ADVISORY INTO FRIDAY FOR MUCH OF SRN AND CNTRL AR. WL STICK WITH PERSISTENCE ON TEMPERATURES. IN THE EXTENDED...UPPER HIGH BUILDS BACK SLOWLY EWD AGAIN. LOOKS LIKE NERN HALF OF AR WILL SEE THE BEST CHANCE OF CONVECTION AS SEVERAL WEAK SHORT WAVES ARE FORECAST TO DROP SEWD IN THE UPPER FLOW. ..44.. .LIT...HEAT ADVISORY CENTRAL AND SOUTH ZONES THROUGH FRIDAY.
In the hours before
Local storm report, Aug 23, 4:19 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
419 PM CDT WED AUG 23 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM SHIRLEY AR WIND DAMAGE
08/23/00 VANBUREN SHERIFF'S OFFICE
0310 PM BATESVILLE AR WIND DAMAGE
08/23/00 INDEPENDENCE LARGE LIMBS DOWN .
REPORTED BY SHERIFF'S
OFFICE.
0345 PM CALAMINE AR WIND DAMAGE
08/23/00 SHARP TREES DOWN. . REPORTED
BYSHERIFF.
0355 PM HARRISON AR 1 INCH HAIL
08/23/00 BOONE REPORTED BY STORM
SPOTTER.
0402 PM GAITHER AR 1.75 INCH HAIL
08/23/00 BOONE REPORTED BY ASP HARRISON.The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 1:50 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Stone | 40 min |
| Aug 23, 2:19 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Stone | 41 min |
| Aug 23, 2:23 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 52 min |
| Aug 23, 2:47 PM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 43 min |
| Aug 23, 3:16 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Sharp | 44 min |
| Aug 23, 3:20 PM CDT | Severe Thunderstorm Warning | LZK | Izard, Stone | 40 min |
| Aug 23, 3:28 PM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 47 min |
| Aug 23, 4:01 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 44 min |
| Aug 23, 4:15 PM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 45 min |
| Aug 23, 4:48 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 42 min |
| Aug 23, 4:50 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 40 min |
| Aug 23, 5:44 PM CDT | Severe Thunderstorm Warning | LZK | Perry | 46 min |
| Aug 23, 5:58 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 32 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.